T Nation

Anxiety & Wired Feeling after Test Cypionate Injection, Doc has No Idea

Hey Guys - Really appreciate all of the information on here. I am currently engaging in the process of finding a new doctor. The more I am educated through research (This forum, Nelson Vergel, Dr. John Chrisler, and a few others), the more I realize how much of a quack my current TRT doctor is.

Any note, I’m 31 years old and have been on TRT for almost 18 months. My protocol is currently 80mg test cypionate on Sundays and Thursdays with a SERM the morning following my evening shot (20mg tamoxifen -the doctor prescribed this as I am an AI overreactor. Anastrozole gave me a lot of nasty side effects even at .25mg). I feel phenomenal all week with the exception of the 12-15 hours following my 2x week test injection. Within an 45 minutes of the IM injection, I am wired, and not in a good way. I’m very sped up, have a small bit of social anxiety, and cannot go near coffee or anything stimulating at that time. I asked my current TRT doc about this and he essentially laughed and said he has never heard of anyone having this issue.

Am I completely alone on this? Any insight is greatly appreciated.

I just started (two shots in two weeks) and can identify with this a bit. I saw someone else describe it as “zinging” which I would say sums it up nicely. It does feel like I am “zinging” on the day and evening of the shot. I can be an anxious sort, but I’m so happy to be having the T, I just roll with it. It’s not there on Day 2.

I think possibly the less you see it as a threat/danger, the less anxiety inducing it will be for you. But easier said than done, and it’s a shame your doctor has turned a blind eye to it. If he had known of it and told you what it is (or at least listened to you), you would probably already feel better about it. You are most definitely NOT alone.

Really good feedback, man. I appreciate it a lot.

Sorry to bump this after two months but my doctor took me off of my TRT protocol due to this problem. Mine was severe though. I would inject right before bed and upon waking I would have panic attacks that lasted 2-3 days, then I’d be ok until the next injection.

I was told by other guys in the first thread I made that my estradiol probably got too high, it was 47.

Did everything eventually even out for you op?

Hey there - sorry to hear you went through the same scenario as me. I ended up switching entirely to subQ injections 2x per week, and it alleviated all of the symptoms I mentioned. Truly a game changer.

1 Like

Glad to hear everything worked out. I’ve been off of T for 8 months now due to my urologist telling me that he’s never seen my issue and doesn’t know what to tell me. He also seemed confused as to why injections would need to be so frequent (also seemed confused about subQ). He was willing to do it but I know my E2 would probably just creep up again so I’m going with Defy to see if they can help me.

From what I have read on here injecting more often will prevent your E2 climbing as high as less frequent larger injections. Larger injections at one time seem to cause more aromatizing. Something to keep in mind. Injecting more often also seems to not need quite as much over a week as you would for one large injection.

1 Like

That’s what I’m gathering. I was on 200mg every two weeks which was the rollercoaster from hell. 100mg once a week wasn’t much better for me.

I bet. Hope you are able to convince your urologist on a better plan or able to find a better doctor. Good luck man.

1 Like

Makes total sense. Even one shot per week caused me to have rollercoaster type levels. I switched to two shots per week IM and that lessened the “zinging” effects as discussed. After switching to two shots per week subq, all side effects subsided. Dr. John Chrisler has a lot of great knowledge on SubQ testosterone injections and the benefits of doing so (youtube, podcasts, etc).

I inject IM of a morning, and on injection days I get an instant rush/high/boost of sorts after injection. Obviously the injection doesn’t work instantly like injecting a drug into vein. I put it down to adrenalin, and have noticed with a smaller needle (25g) I don’t experience it as much.

The same thing happened to me. Glad to know it appears to be common. The first week, it lasted 2 day. The second week injection, not as bad… it lasted just one day. But I had to drink a few glasses of wine to be able to settle down and get to bed.

I found a doctor who finally clarified this for me. The wired/anxiety feeling that you are getting most likely isn’t due to the testosterone in your blood. It’s actually a result of the chemicals that the testosterone is suspended in. A small percentage of people have the same adverse reactions to testosterone injections.